my hair is falling out and will living with diabetes get easier?
Hi, i am feeling really down at the moment, my hair has gone very brittle and is falling out by the handful. I have always had very thick hair and lots of it! I am 38 and newly diagnosed as type 1 diabetic, I am taking novomix 30 twice a day. I am getting very mixed results, I am getting frightened of going out incase i get a hypo which has happened 3 times now. I was diagnosed on the 2nd july 2010, and have had 2 meetings with my diabetic specialist nurse, and thats it, i am due to see her on thursday 5th august. I live on my own with my 4 year old daughter. I dont have any family nearby. I would welcome any advice as i feel totally overwhelmed by all this diabetes stuff. I have a headache every morning when i wake up, and feel jittery most of the day will this get better over time. I just feel like my life as i knew it has ended. I am so fed up. thanks for reading this.
I'm sorry you're having such a rough time, Michele. Unfortunately, it is not uncommon for people to struggle when they are first diagnosed, and to feel alone.You are not alone! There are many more of us who are, or were, in your situation. After I post this, I'm going to send you a private message with the name of a website where you will get support from literally thousands of other people with type 1. In case you are feeling old for type 1, don't: I was diagnosed at 58! Actually I was misdiagnosed Type 2 due to my age, so at least you know you are type 1!
Here is my opinion: The mixed insulins are a very old form of treatment and not especially effective. My advise is to see an endo (or a different endo) and get put on the current standard of care which is long -acting insulin once or twice a day(called basal) and short acting insulin before meals, the dose determined by what you actually eat (called bolus). It is a much more effective way to manage your diabetes.
There is a lot to learn, and feeling overwhelmed is natural. But with a better medical team and the support of the people I will send you, yes, it WILL get easier!
are you really taking just 2 shots a day? no bolus dosing?
your insulin needs to be adjusted if you are having so many lows (unless you are excersizing hard when, or before, they happen.
i, too, am going to pm you a website address...wonder if its the same one...lol
and a book. after 5 years of being scared to death of my diabetes someone suggeted that i read "think like a pancreas" by gary scheiner. it changed my life completely. i am now a fearless type 1 diabetic!
i, too, am a single mother of a young child.
please test your sugars often......8-10 times a day....until you get your levels stabilized.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.